Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 217, NWS Nashville, TN

August 3, 2001Houston County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2001, 6:08 PM CDT for Houston County, Humphreys County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 3, 2001, 6:08 PM CDT (23:08 UTC)
Expired
Aug 3, 2001, 6:45 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Houston County, TN, Humphreys County, TN

What was reported inside it

TimeReportWhereRemark
Aug 3, 6:10 PM CDTThunderstorm Wind 50 ECountywide, TN911 dispatcher reported tree limbs were down around the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1378 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 032310
SVRBNA

TNC083-085-032345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CDT FRI AUG 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HOUSTON COUNTY IN TENNESSEE
  NORTHERN HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY
  
* UNTIL 645 PM CDT

* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF TENNESSEE RIDGE...OR ABOUT 9
  MILES WEST OF ERIN...MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES WEST OF WAVERLY...8 MILES NORTHEAST OF NEW JOHNSONVILLE AT
  645 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

END/ORCHANIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:30 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Aug 3, 2:30 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT FRI AUG 3 2001

SHWRS/TSTMS CONTINUE TO MOVE ACROSS THE CWA THIS AFTERNOON...
ALONG/AHEAD OF A PRE-FRONTAL TROF NEAR BWG-MSL LINE. MAIN
SURFACE FRONT STILL SITTING OVER SERN OH VALLEY. AIRMASS
QUITE UNSTABLE TO THE S AND EXPECT SHWRS/TSTMS WILL CONTINUE
TO DEVELOP THRU THE AFTERNOON AS THEY MOVE SE.

MODELS CONTINUE TO SHIFT STRONGER MID/UPPER RIDGE AXIS SLOWLY
WWARD AS TROF/LOW ACROSS THE ATLANTIC TRIES TO LINK WITH TROP
SYSTEM OVER THE NERN GULF LATE IN THE PERIOD. SEVERAL DIFFERENT
SOLUTIONS OFFERED ON PROGRESSION OF GULF SYSTEM BUT EACH GENERALLY
AGREE ON A MID/UPPER TROF AXIS FORMING ALONG/NEAR THE EERN
SEABOARD BY SUN MORNING.

THIS SCENARIO SHOULD CONTINUE TO PUSH DEEP MOISTURE AND LL
BOUNDARIES S AND E. DEEPEST MOISTURE SEEMINGLY WILL VACATE
THE AREA BY 06Z...WITH THE PRE-FRONTAL TROF. MAIN BOUNDARY
EXPECTED TO PUSH ACROSS 09-15Z. WHILE THE WIDESPREAD CONVECTION
WILL MOVE OUT THIS EVENING...INSTABILITY AND SUFFICIENT
MOISTURE WILL REMAIN FOR SCATTERED TONIGHT AND EARLY SATURDAY
ALONG THE PLATEAU.

TROFS AND DEEP MOISTURE AXIS EXPECTED TO SIT ACROSS THE CAROLINAS
SATURDAY NIGHT...THEN MOVE MIGRATE W ON SUN. WEAK LL INVERTED TROF
AXIS PROGGED TO SET UP OVER THE PLATEAU VICINITY BY 18Z SUN.
PRECIP TREND LITTLE MURKY AT THIS TIME...BUT EXPECT SAT NIGHT
WILL SEE VERY LITTLE IF ANY DEVELOPMENT. CANNOT SAY THE SA;ME FOR
SUNDAY AND THUS WILL LEAVE POPS RUNNING ACROSS THE PLATEAU...
SLIGHT CHANCE W.

BNA EB 71/90/70/91 3112
CSV EB 65/81/63/85 4313

07
.BNA...NONE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:11 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis34 min
Aug 3, 5:40 PM CDTSevere Thunderstorm WarningOHXRobertson35 min
Aug 3, 6:15 PM CDTSevere Thunderstorm WarningOHXSumner45 min
Aug 3, 6:31 PM CDTSevere Thunderstorm WarningOHXDavidson29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.